Alert archive / New York / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 54, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 16, 2020, 4:13 PM EDT for Chautauqua County, New York. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2020, 4:13 PM EDT (20:13 UTC)
- Expired
- Jul 16, 2020, 5:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 105 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 4:50 PM EDT | TSTM WND DMG | 2 W Dean, NY | BARN DESTROYED, TREES UPROOTED, DAMAGE TO HOUSE AND SHOP LIFT REMOVED. |
| Jul 16, 4:50 PM EDT | TORNADO | 2 W Dean, NY | STORM SURVEY CONFIRMED EF1 TORNADO. A TORNADO TOUCHED DOWN IN A WOODED AREA BEFORE MOVING ACROSS A PROPERTY. A 60X80 FOOT GARAGE WAS FLATTENED. A 53 FOOT SEMI TRAILER WAS LIFTED AND ROTATED AND SET DOWN ABOUT 150 FEET AWAY. THERE WAS DAMAGE TO TWO BARNS AND WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 1:20 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
722
WUUS51 KBUF 162013
SVRBUF
NYC013-162115-
/O.NEW.KBUF.SV.W.0054.200716T2013Z-200716T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
413 PM EDT Thu Jul 16 2020
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Central Chautauqua County in western New York...
* Until 515 PM EDT..
* At 413 PM EDT, a severe thunderstorm was located near Westfield, or
20 miles southwest of Fredonia, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Jamestown, Fredonia, Westfield, Lakewood, Mayville, Long Point
State Park, Chautauqua Institution, Lake Erie State Park, Findley
Lake and Chautauqua.
This includes the following highways...
Interstate 90 between exits 61 and 60.
Interstate 86 between exits 4 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes can develop quickly from severe thunderstorms. Although a
tornado is not immediately likely, if one is spotted, act quickly
and move to a place of safety inside a sturdy structure such as a
basement or small interior room.
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4244 7950 4246 7948 4249 7939 4216 7907
4200 7974 4200 7976 4207 7977 4207 7976
4227 7976 4228 7973 4231 7977
TIME...MOT...LOC 2013Z 243DEG 32KT 4230 7969
HAIL...<.75IN
WIND...60MPH
$$
RSH2 follow-up statements
349
WWUS51 KBUF 162050
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
450 PM EDT Thu Jul 16 2020
NYC013-162115-
/O.CON.KBUF.SV.W.0054.000000T0000Z-200716T2115Z/
Chautauqua NY-
450 PM EDT Thu Jul 16 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL CHAUTAUQUA COUNTY...
At 450 PM EDT, a severe thunderstorm was located over Fredonia and
moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fredonia, Westfield, Mayville, Lake Erie State Park, Long Point State
Park, Chautauqua Institution, Chautauqua, Portland, Stockton and
Gerry.
This includes the following highways...
Interstate 90 near exit 60.
Interstate 86 between exits 7 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4244 7950 4246 7948 4249 7939 4216 7907
4208 7947 4236 7963
TIME...MOT...LOC 2050Z 243DEG 32KT 4245 7929
HAIL...<.75IN
WIND...60MPH
$$
Reynolds710
WWUS51 KBUF 162117
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
517 PM EDT Thu Jul 16 2020
NYC013-162126-
/O.EXP.KBUF.SV.W.0054.000000T0000Z-200716T2115Z/
Chautauqua NY-
517 PM EDT Thu Jul 16 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHAUTAUQUA COUNTY HAS
EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
western New York.
LAT...LON 4244 7950 4246 7948 4249 7939 4216 7907
4208 7947 4236 7963
TIME...MOT...LOC 2116Z 243DEG 32KT 4255 7904
$$
ReynoldsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 1:52 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 16, 1:52 PM EDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
152 PM EDT Thu Jul 16 2020
.SYNOPSIS...
Strong thunderstorms over parts of the region this afternoon will
give way to scattered showers tonight as a series of fronts will
push through. After a transition day on Friday...mid summer heat and
humidity can then be expected for the upcoming weekend. In fact...
heat advisories may be required for parts of the area by Sunday.
&&
.NEAR TERM /THROUGH TONIGHT/...
...Strong to severe thunderstorms this afternoon and evening..
Well defined MCV spinning eastward over western Lake Erie will make
its way across western New York this afternoon and to north of
the North Country this evening. This feature will push a series
of weak fronts across our region today. Initial showers and storms
during the midday not expected to be significant...but as the
activity moves east it could intensify over parts of the Genesee
valley. Of greater concern will be convection that will blossom
this afternoon in the wake of the initial area of showers and
storms.
Greatest risk for strong to severe storms still likely in time range
from mid afternoon into early this evening. Strong winds aloft tied
to the MCV results in effective shear over 40 kts which is strong
for middle of summer with low-level shear 25-30+kts also strong. The
shear combined with seasonable instability (highs in the mid 80s
with dewpoints in the mid 60s) with MLCAPES 1000-1500j/kg and DCAPES
to around 1000j/kg sets the stage for storms with damaging winds the
primary threat, but not the only threat. Within slight risk over
WNY, SPC probs have WNY in a 5 pct risk for tornado (increased from
ydy) which is pretty rare for our severe weather season. Looking at
parameters specific to forecasting tornado potential (STP, LCL,
effective helicity) we are looking to be on the high end for past
tornado days in WNY. Continue to mention this risk in the HWO. It
certainly looks justified. Best potential will be mid to late
afternoon as storms will initially be discrete with possible
supercells. Eventually though given the strong 0-1km shear and the
approaching front, storms should become linear as they move east
toward Genesee valley and perhaps western Finger Lakes/SE Lake
Ontario region with gusty to damaging winds the prime threat.
Finally, torrential downpours will be likely in any storm as PWATS
surge to over 2 inches. Storms will be moving, so would likely need
to have training storms for larger flooding risk.
Expect clusters of diminishing thunderstorms to rumble toward the
North County early in the evening while diminishing over WNY and
Genesee valley. Showers will diminish further overnight as cool and
moist air works in behind the front. Based on upstream trends behind
the low this morning, could see low stratus and fog later tonight
with dense fog possible in typically prone valleys of the Southern
Tier. Lows tonight in the mid 60s to around 70F.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Cold front will continue to slowly work its way west to east across
the forecast region on Friday, pushing east of the region by mid
afternoon. Additionally, any remaining showers (and storms east of
Lake Ontario) will taper off in a similar manner. High temperatures
Friday will warm up into the low to mid 80s region wide.
In wake of the cold frontal passage, weak upper level ridging and
surface high pressure will be the dominating features Friday night
through Saturday night, providing dry weather during this time. Warm
air advection will begin to increase Saturday, which will increase
temperatures into the mid to upper 80s, with a few locations along
the Genesee Valley and Northern Finger Lakes regions reaching low
90s. While temperatures will be on the rise, humidity will remain
bearable. This should preclude the need for any heat headlines,
since heat indices should remain below the 95F threshold.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Sunday will be the warmest day of the period, along with a marked
increase in humidity levels. The first half of the day should remain
dry, before the chance for a few showers and storms well ahead of an
approaching cold front will increase from northwest to southeast
across the region later in the afternoon lasting into the evening.
Though the major story of the day will be the heat and increased
humidity for the later half of the weekend. 850mb temperatures rise
up into the +20C over the region, which will act to increase
temperatures into the low to mid 90s across much of the lower
terrain south of Lake Ontario, with upper 80s elsewhere. The
combination of these temperatures and dewpoint temperatures rising
into the upper 60s and low 70s will LIKELY necessitate the need for
heat headlines across the Lake Plains, Genesee Valley and Finger
Lakes region as heat indices approach near 100F.
A better chance for showers and storms will come late Sunday/Sunday
night as a weak front crosses the region, sandwiching our area
between strong upper level ridging to the south and broad upper
level troughing across the upper Great Lakes and southeastern
Canada. In response, mid-level flow will strengthen, but with no
pronounced disturbances set to move through the upper level regime
the forecast will remain on the drier side. That said, the
combination of heat and humidity along with the stronger winds aloft
may be conducive enough to produce a few showers or storms from time
to time. This is especially the case during the afternoon and early
evening.
A sharper more pronounced upper level trough and associated surface
feature will approach the region from the Upper Great Lakes
Wednesday. This will bring a better chance for some showers and
storms for mid-week. Following this disturbance, a bubble of high
pressure will push across the Great Lakes and into our region for
Thursday.
Aside from this, heat and humidity will stick around however, the
values will be cooler than those of Sunday. Highs will generally
range in the low to mid 80s for much of the work week.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
While VFR conditions will be in place across the region for the bulk
of this afternoon...showers and thunderstorms will become
increasingly widespread. This will result in localized MVFR
conditions with some of the stronger storms producing very heavy
rain and localized wind gusts over 40 kts.
In the wake of the convection...tonight will feature IFR to MVFR
cigs. The stronger storms will taper off to scattered showers from
west to east.
Outlook...
Friday...Becoming VFR. A chance of showers in the morning.
Saturday...VFR.
Sunday and Monday...Mainly VFR. A chance of showers and thunderstorms.
Tuesday...Mainly VFR with scattered showers.
&&
.MARINE...
Winds will veer to the south across the region today, and while
winds will freshen a bit in some areas, the main concern will be the
likelihood for thunderstorms this afternoon and evening. The storms
will have an elevated risk of producing strong wind gusts.
A brief period of stronger winds are expected tonight. Though
southerly wind direction will be mainly offshore, wind speeds and
waves support Small Craft Advisory over nearshore waters of far
eastern Lake Ontario.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 11 PM this evening to 8 AM EDT
Friday for LOZ045.
&&
SYNOPSIS...RSH
NEAR TERM...JLA/RSH
SHORT TERM...JLA
LONG TERM...JLA
AVIATION...RSH
MARINE...JLA/JM/RSHHazardous weather outlook, Jul 16, 1:30 PM EDT, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 130 PM EDT Thu Jul 16 2020 NYZ001-002-010>012-019-020-085-171730- Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Cattaraugus- Southern Erie- 130 PM EDT Thu Jul 16 2020 ...SEVERE THUNDERSTORM WATCH 378 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003-013-021-171730- Monroe-Livingston-Allegany- 130 PM EDT Thu Jul 16 2020 ...SEVERE THUNDERSTORM WATCH 378 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ005>008-171730- Northern Cayuga-Oswego-Jefferson-Lewis- 130 PM EDT Thu Jul 16 2020 This Hazardous Weather Outlook is for north central New York. .DAY ONE...This afternoon and tonight. There is a marginal risk that some thunderstorms late this afternoon through this evening will become severe with damaging winds the main threat. There is also a marginal risk for excessive rainfall with the potential for localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004-014-171730- Wayne-Ontario- 130 PM EDT Thu Jul 16 2020 ...SEVERE THUNDERSTORM WATCH 378 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042-043-171730- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 130 PM EDT Thu Jul 16 2020 ...SEVERE THUNDERSTORM WATCH 378 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ062-063-171730- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- 130 PM EDT Thu Jul 16 2020 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...This afternoon and tonight. There is a slight risk that some thunderstorms this afternoon into early this evening will become severe with strong winds the main threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ044-045-064-065-SLZ022-024-171730- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 130 PM EDT Thu Jul 16 2020 This Hazardous Weather Outlook is for portions of Lake Ontario and Saint Lawrence River. .DAY ONE...This afternoon and tonight. There is a marginal risk that some thunderstorms late this afternoon through this evening will become severe with strong winds the main threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jul 16, 11:28 AM EDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1128 AM EDT Thu Jul 16 2020
NYZ001-002-010-011-161600-
Orleans-Genesee-Niagara-Northern Erie-
1128 AM EDT Thu Jul 16 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ERIE...
SOUTHEASTERN NIAGARA...SOUTHWESTERN ORLEANS AND WESTERN GENESEE
COUNTIES...
At 1128 AM EDT, strong thunderstorms were clustered over Akron, or
near Clarence, moving northeast at 40 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Batavia, Albion, Darien Lakes State Park, Pembroke, Akron, Alden,
Oakfield, Gaines, Alabama, Corfu, Elba, Barre Center, East Pembroke,
Millville and Wolcottsville.
This includes Interstate 90 between exits 48A and 48.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4308 7857 4331 7818 4293 7815 4287 7848
4287 7849 4286 7849 4286 7851
TIME...MOT...LOC 1528Z 230DEG 36KT 4299 7848
RSHSpecial weather statement, Jul 16, 11:57 AM EDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1157 AM EDT Thu Jul 16 2020
NYZ002-003-011-161630-
Orleans-Genesee-Monroe-
1157 AM EDT Thu Jul 16 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ORLEANS...
NORTHWESTERN MONROE AND NORTH CENTRAL GENESEE COUNTIES...
At 1156 AM EDT, a strong thunderstorm was located near Oakfield, or 8
miles south of Albion, moving northeast at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Batavia, Brockport, Albion, Hilton, Hamlin Beach State Park, Byron,
Oakfield, Holley, Kent, Clarendon, Gaines, Kendall, Elba, Fancher,
Morton, Barre Center, Knowlesville and Millville.
This includes Interstate 90 near exit 48.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4297 7822 4322 7836 4341 7804 4340 7791
4325 7773
TIME...MOT...LOC 1556Z 229DEG 30KT 4313 7823
KellySpecial weather statement, Jul 16, 12:33 PM EDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1233 PM EDT Thu Jul 16 2020
NYZ002-003-011-161700-
Orleans-Genesee-Monroe-
1233 PM EDT Thu Jul 16 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ORLEANS...NORTHERN
MONROE AND NORTHEASTERN GENESEE COUNTIES...
At 1233 PM EDT, a strong thunderstorm was located over Brockport,
moving northeast at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Rochester, Greece, Irondequoit, Brockport, Hilton, Gates-North Gates,
Spencerport, Churchville, Holley, Charlotte, Bergen, North Chili and
Braddock Bay.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4338 7773 4328 7754 4332 7738 4333 7724
4306 7794 4322 7806 4338 7787
TIME...MOT...LOC 1633Z 238DEG 29KT 4317 7794
ReynoldsSpecial weather statement, Jul 16, 2:39 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Buffalo NY
239 PM EDT Thu Jul 16 2020
NYZ006-161915-
Oswego-
239 PM EDT Thu Jul 16 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OSWEGO COUNTY...
At 238 PM EDT, a strong thunderstorm was located over Oswego, moving
northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Oswego, Fulton, Sandy Island Beach State Park, Pulaski, Selkirk
Shores State Park, Nine Mile Point, Mexico Point State Park, Battle
Island State Park, Scriba, Volney, New Haven, Minetto, Mexico,
Hannibal, Howardville, Furniss, Fruit Valley, Granby Center, Port
Ontario and Montario Point.
This includes Interstate 81 between exits 34 and 36.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4347 7599 4326 7660 4342 7662 4341 7662
4346 7663 4351 7653 4356 7645 4357 7636
4356 7631 4356 7628 4358 7626 4372 7627
4375 7621 4368 7620 4368 7615
TIME...MOT...LOC 1838Z 237DEG 27KT 4348 7649
KellyLocal storm report, Jul 16, 3:46 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
346 PM EDT THU JUL 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM TSTM WND DMG 2 E BROCKPORT 43.21N 77.90W
07/16/2020 MONROE NY LAW ENFORCEMENT
MULTIPLE TREES AND WIRES DOWN AND A UTILITY POLE ON
EAST AVE.
&&
EVENT NUMBER BUF2000873
ARThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 4:11 AM EDT | Small Craft Advisory | BUF | 28 hr | |
| Jul 16, 11:28 AM EDT | Special Weather Statement | BUF | Genesee | 32 min |
| Jul 16, 11:57 AM EDT | Special Weather Statement | BUF | Genesee | 33 min |
| Jul 16, 12:09 PM EDT | Special Marine Warning | BUF | 66 min | |
| Jul 16, 12:33 PM EDT | Special Weather Statement | BUF | Monroe | 27 min |
| Jul 16, 12:37 PM EDT | Severe Thunderstorm Warning | BUF | Monroe | 38 min |
| Jul 16, 1:42 PM EDT | Special Marine Warning | BUF | 93 min | |
| Jul 16, 2:12 PM EDT | Special Marine Warning | BUF | 22 min | |
| Jul 16, 2:39 PM EDT | Special Weather Statement | BUF | Oswego | 36 min |
| Jul 16, 3:04 PM EDT | Special Marine Warning | BUF | 41 min | |
| Jul 16, 3:48 PM EDT | Special Marine Warning | BUF | 57 min | |
| Jul 16, 3:52 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 53 min |
| Jul 16, 3:53 PM EDT | Special Marine Warning | BUF | 67 min | |
| Jul 16, 4:07 PM EDT | Tornado Warning | BUF | Cattaraugus, Chautauqua, Erie | 38 min |
| Jul 16, 4:08 PM EDT | Special Marine Warning | BUF | 53 min | |
| Jul 16, 4:23 PM EDT | Special Weather Statement | BUF | Monroe | 67 min |
| Jul 16, 4:44 PM EDT | Special Weather Statement | BUF | Erie | 46 min |
| Jul 16, 5:02 PM EDT | Special Weather Statement | BUF | Genesee | 43 min |
| Jul 16, 5:12 PM EDT | Special Weather Statement | BUF | Cattaraugus, Erie | 63 min |
| Jul 16, 5:14 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 46 min |
| Jul 16, 5:36 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 24 min |
| Jul 16, 5:49 PM EDT | Areal Flood Warning | BUF | Chautauqua, Erie, Genesee, Wyoming | 3 hr |
| Jul 16, 5:50 PM EDT | Special Weather Statement | BUF | Genesee, Livingston, Ontario, Wayne | 55 min |
| Jul 16, 5:50 PM EDT | Tornado Warning | BUF | Cattaraugus, Chautauqua | 40 min |
| Jul 16, 5:58 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Erie, Wyoming | 47 min |
| Jul 16, 6:32 PM EDT | Tornado Warning | BUF | Cattaraugus | 28 min |
| Jul 16, 6:42 PM EDT | Flash Flood Warning | BUF | Cattaraugus, Chautauqua | 3 hr |
| Jul 16, 6:50 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 40 min |
| Jul 16, 6:59 PM EDT | Tornado Warning | BUF | Cattaraugus | 31 min |
| Jul 16, 7:15 PM EDT | Flash Flood Warning | BUF | Allegany, Cattaraugus | 4 hr |
| Jul 16, 7:17 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 43 min |
| Jul 16, 7:42 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 48 min |
Nearby
Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.